Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online
Ask a Urologist   »  

Taken Flomax. Due to low BP, have defibrillator and had cardiac arrest many times. Asked to discontinue intercourse

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5227 Questions
I have taken Flomax for approximately 10 years. Due to very low blood pressure, it was discontinued about 4 months ago. I have a defibrillator/pacemaker. I have been in cardiac arrest numerous times. My cardiologist said to discontinue sexual intercourse. I am 73 years old. I recently ejaculated and the semen was dark red. What should I do?
Posted Tue, 1 Oct 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 6 hours later
Brief Answer:
You have Hematospermia .needs to be investigated.

Detailed Answer:
Thanks for your query.

Based on the facts that you have posted it appears that you have ejaculated blood in semen what is called as Hematospermia.

You are known to have multiple heart problems and most likely may be taking Aspirin along with medicines for your cardiac problems.

You have been taking Flomax for last 10 years to improve your urine flow.
Flomax is alpha blocker and have a side effect of lowering the blood pressure (Postural Hypo tension) and since you have low blood pressure there is high risk of your blood pressure to lower down further and resulting in syncope.This may be perhaps the reason your cardiologist has asked you to stop taking Flomax.

As regards suggestion to stop sexual intercourse it has been proved scientifically that sexual activities of any type have serious side effects on cardiovascular system and may cause acute myocardial infarction in a cardiac patients due to multi fold increase in cardiac activities and cardiac load during intercourse.

As regards passing blood in semen it may be due to various pathological conditions in Genito Urinary system from bladder, prostate, seminal vesicle or testicles and needs to be investigated thoroughly to find out the source of bleeding. The commonest of causes being:

1) Infection of the prostate.and seminal vesicles.
2) Stones in the seminal vesicles.
3) Stones in the bladder,
4) Infection of the testicle or epididymis etc
5) Due to drugs like Aspirin.

Please consult qualified Urologist for clinical evaluation and detail investigations.
Further treatment for hematuria will depend upon the results of these tests and final diagnosis.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor